Illustrative CasesSystemic Anaphylaxis Following Local Lidocaine Administration During a Dental ProcedureChiu, Chih-Yung MD; Lin, Tzou-Yien MD; Hsia, Shao-Hsuan MD; Lai, Shen-Hao MD; Wong, Kin-Sun MDAuthor Information Division of Pediatric Pulmonology, Chang-Gung Children's Hospital and Chang Gung University, Taoyuan, Taiwan. Address correspondence and reprint requests to Kin-Sun Wong, MD, Division of Pediatric Pulmonology, Department of Pediatrics, Chang-Gung Children's Hospital, 5 Fu-Hsin Street, Kueishan, Taoyuan, Taiwan. E-mail: [email protected]. Pediatric Emergency Care: March 2004 - Volume 20 - Issue 3 - p 178-180 doi: 10.1097/01.pec.0000117928.65522.9e Buy SDC Metrics Abstract Abstract: We report a 4-year-old child who developed systemic anaphylactic reaction to lidocaine hydrochloride within 15 minutes after a dental procedure. Hypersensitivity to local anesthetics is not common; however, if anaphylaxis did happen, it required emergent and immediate resuscitation. To prevent such complications, complete medical history including drug allergy should be taken. Prompt administration of epinephrine and other resuscitative measures are life saving in such circumstance. All emergency room physicians should consider systemic anaphylaxis in patients with rapid vascular collapse and respiratory failure immediately following lidocaine administration for minor outpatient procedures. © 2004 Lippincott Williams & Wilkins, Inc.